Sooooo Bryan has only been jabbing me since last Thursday, but the side effects of all these crazy hormones hit me pretty much immediately. It wasn’t until today, however, that I allowed myself to believe that everything I am feeling is a side effect…like I had to pretend this wasn’t going on because admitting the impact somehow made me weak. Going into this I always pictured Bryan talking to friends and saying “Chimmy has been such a champ, I’ve barely noticed a difference.” I am a rugby girl, I am tough…shouldn’t I be able to handle this better?
Get over yourself girl.
I am injecting hormones into myself nightly, and this is how it makes me feel…I feel sad. Not all the time, but there are moments where I feel like I am going to break down into hysterical tears for no reason at all. It’s almost like perpetual PMS, that day RIGHT before your period when you drop the butter knife in the sink before you are done with it and it turns you into an emotional jellyfish.
I also feel tired. Extremely tired, and there is a haze within which I currently just exist. I see people in front of me, and I know they are there…but I end up staring for a little too long before I actually begin to speak. This happened today at the doctor during morning monitoring. There was a nurse in the hallway, and as I was entering the exam room I stopped and just stared at her. Wide-open fly catching mouth, tilted head, and what I assume was the most blank stare she has ever seen. The moment seemed to last FOREVER until Bryan snapped me out of it. I promptly apologized, and we laughed about my awkwardness for like 15 straight minutes.
Another amazing side effect…I am forgetful, but only about personal things. For example, the other day I went to ShopRite to buy my Perrier (don’t judge me I can’t drink and I like the feel of the fancy glass bottle…k?) and some yogurt, and left my purse in the shopping cart. I got home and realized that my purse was in the front of the cart…in the parking lot…at ShopRite. I also lost my keys recently. Went to the car to grab something in the morning and POOF, they were gone. This, of course, sent me into an emotional tailspin as I was trying to run out of the door to work. Poor, poor patient Bryan. Luckily this hasn’t bled into my teaching duties yet. Maybe I am using up all the brain space I have to keep myself organized and on-point in my classroom? I do love those little buggers.
Finally, I am having hot flashes. This is a particularly lovely side effect because, as you know, we are in the middle of one of the worst flu seasons ever. I love teaching children about ordered pairs and being overtaken by a hot flash that has me CONVINCED they have given me the flu, and I will soon be a headline in the Asbury Park Press because I have died from the flu. Have I mentioned the medicine makes me feel emotional/irrational?
I could sit here and feel like a crazy person-but I won’t. I HAVE to remind myself that I am injecting myself with HORMONES EVERY NIGHT. I am not weak, and I am not crazy. If I need to cry, I will. When I am tired, I will take a nap (at home, of course…well definitely not when teaching or driving for sure…) If I forget something, I will go back and get it. If I have a hot flash, I will drink ice cold water and remember that it doesn’t mean I am DYINGGGGGG.
This is already such an incredibly wild ride, but I am strapped in and ready for whatever natural disaster of side effects that may come my way as we start with THREE SHOTS A NIGHT TONIGHT (errrr merrrr gerrrrrrrrrd) Lucky for me, I have a husband that is both strong and 100% in my corner.
P.S.-Chase already at my buzzy…lucky for him it still works…